410281 tn?1254232664
Parkinsons?
Does anyone really know anything about Parkinson's?  The meds they put me on for my sleep disorders are parkinson's drugs. It's made me do a lot of research and, quite frankly, get a little bit scared.
Stiff, sore, sleep disorders, twitching, jerking.....Not sure if I'm overreacting (as I usually do), but I'm sure nervous.

Just wondered what y'all knew!
Thanks!
Heather
Cancel
9 Answers
Page 1 of 1
338416 tn?1420049302
There's a lot of crossover between meds.  Lyrica is called an antidepressant pain reliever, but it works for neurological pain as well.  Clonopin is an anti-seizure drug as well as a myoclonus drug... and so on.  The only thing to worry about is drug interaction - if one drug is causing another to have adverse effects.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I know nothing about Parkinson Disease at all but I do know that they use Parkinson's drugs for restless leg syndrome, so I think it is commonly prescribed for things like that.  I have a friend who has restless leg syndrome and she is on some kind of Parkinsons Disease drug and it has helped her a lot, but she was running all night, she was pretty bad.  I had never heard of Restless leg syndrome until I met her.

Hope someone else can be of more help to you,
Udkas.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
293157 tn?1285877039
Hi there. I know that different medications are for different Dx... such as Amantadine is for Parkinsons as well as the flu and some fatigue in MS... so I think alot of different medication work with diff Dx... check the side effects out and let the Dr know if your having problems..

take care
wobbly
dx
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
AMO
hi heather,

i know just a little.  I have  freezing of gait ((FOG)  that parkinsonns patients  get
and have been treated with sinemet (carbi-levodopa).

but i am not sure whta   your are taking?
amo
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
195469 tn?1388326488
It's called giving you a drug for your symptom that is "off-label."  In other words, giving you a drug that was made for one disease, but may be used for something else.  No need to be afraid, unless you are having problems with the drug.  When used "off-label," I believe that you should be more aware "weird symptoms."  By that I mean....I have restless leg (limb) syndrome.  They put me on Parkinson drugs.  They have 'dopamine' in them; well as far as I know they all do and it was found that I could not tolerate the  extra dopamine.  I already had enough in my brain and more, aggravated my reactions to it.  

That component sometimes causes problems for people and may be what is causing your symptoms (wade) Heather.  Check with your doctor or pharmacist.

Best Wishes, dearheart.  Hope you feel better soon,
The Other Heather

  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
410281 tn?1254232664
Thanks all for your comments.  I am on Mirapex for restless leg and periodic limb movement disorder. I actually woke up yesterday for the first time that I can even remember feeling rested. AND I didn't kick my hubby out of bed. So it must be working for that, which I am very thankful.

My concern comes from the research I did on the possible relation to PLMD and Parkinson's and the other symptoms that I have been suffering for over a year now. The tingling, twitching, jerking, stiffness.

I have an EMG scheduled for Nov 30, so I guess I won't panic until I get the results of that and talk to the neurologist again. Hopefully I will be able to move my neck again by then ;o)

Have a fun week everyone!
heather
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
969286 tn?1253763991
My husband has been taking a Parkinson's med for intentional tremor quite awhile now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
751951 tn?1406636463
My late wife's late mother was on Sinemet for a while when the lousy neuros thought she was showing signs of Parkinson's, but when the good neuro concluded she had benign essential tremor, he switched her BACK to Inderal, which actually helped.  Her longtime favorite PCP had prescribed that for her years earlier, before he retired.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
410281 tn?1254232664
No one has said that I'm showing signs of Parkinson's - out loud. I just have to wonder if I feel as this much more like myself as I have in a couple years on Parkinson's meds....what're the chances?

It's so nice to actually get sleep. The shaking has mellowed, but not subsided. Still jerking and twitching. Iron levels normal.........

Watch and wait.
Heather
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources